MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 13 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER SHEATH, 13 FR; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 50-101
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clottriever sheath 13fr, was returned to the manufacturer and evaluated.The device was removed from the packaging, decontaminated, and photographed.Visual examination revealed that the clottriever sheath had a kink in the middle of the shaft.Aside from the kink in the sheath shaft the device met all dimensional specifications.No damage was observed on the funnel and the mesh was fully intact.The cause of the clottriever sheath shaft damage (kink) and getting stuck in the basilic vein was most likely due to excessive force used to advance/retract the device against resistance.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's vessel injury was likely the result of user error (use in undersized vein).Vessel dissection and vessel perforation are listed in the device labeling as potential complications / adverse events.The device labeling includes the following warning statement: avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the collection bag and coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A 65-year-old male patient with deep vein thrombosis (dvt) in the upper left extremity underwent a thrombectomy with the inari clottriever bold catheter.The clot age was estimated at 15 days.The treatment was successful with removal of the entire clot; however, when preparing for closure, the physician felt resistance as the clottriever sheath was being removed from the access site in the basilic vein.The physician applied excessive force to enable removal of the sheath and upon removal, it was noticed that the basilic vein had torn.A venogram was performed which revealed no harm to the deep venous system.The arm was wrapped with a compression bandage and the patient was transferred to the recovery room.The patient is expected to make a full recovery.

Brand Name
CLOTTRIEVER SHEATH, 13 FR
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18253159
Report Number3020347218-2023-00023
Device Sequence Number15230946
Product Code QEW
UDI-Device Identifier00850291007109
UDI-Public00850291007109
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K221531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50-101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Initial Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexMale
Patient Weight82 KG